New Mexico, 2018High Wind in New Mexico, November 24 to 25, 2018
November 24 to 25, 2018 · NWS MAF · 1 event in 1 county or zone
Strong westerly winds affected the Guadalupe Mountains due to a passing upper trough.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong westerly winds affected the Guadalupe Mountains due to a passing upper trough.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 24, 4:36 PM MST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 24, 4:36 PM MST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
536 PM CST Sat Nov 24 2018
.AVIATION...
00Z TAF issuance
VFR will continue with gusty westerly winds overnight. A cold
front shifts the wind to the north around sunrise with gusts >25
kts possible at all terminals through the afternoon.
&&
.PREV DISCUSSION... /issued 236 PM CST Sat Nov 24 2018/
DISCUSSION...
Another warm and breezy day is underway today as a surface low
rapidly develops lee of the Rockies. Southwest winds around 20-25
mph sustained with gusts up to 30 mph are common across many areas
this afternoon. These increased westerly winds have boosted
temperatures into the 70s areawide. The higher elevation regions,
particularly the Guadalupe Mountains, will continue to see the
highest wind speeds with gusts up to 60-65 mph through late
tonight. A High Wind Warning remains in effect for the Guadalupes
until just after midnight, when speeds should decrease below
warning criteria. Gusts look to diminish elsewhere near or after
sunset however winds may remain somewhat elevated.
An upper trough will dig through the central US Sunday morning,
sending a cold front south through the region. At this time, it
looks like the front will reach I-20 just before sunrise tomorrow
morning then push through the remainder of the region during the
morning hours. North winds may gust up to 25-30 mph behind the
front through at least mid day before decreasing in the late
afternoon as an area of surface high pressure settles into the
region. This front will knock high temperatures down into the 50s
Sunday and Monday then another warming trend is expected through
mid week with highs generally in the 60s-70s heading into next
weekend. Unfortunately, there doesn't appear to be any good chance
for rain and most areas will remain dry through much of this
week. The only exception will be Sunday afternoon/evening when a
passing weak upper trough may help to generate some light showers
across the Big Bend region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 45 55 30 55 / 0 0 0 0
Carlsbad 45 56 30 56 / 0 0 0 0
Dryden 53 64 38 58 / 0 0 10 0
Fort Stockton 50 57 34 56 / 0 0 0 0
Guadalupe Pass 41 49 31 50 / 0 0 0 0
Hobbs 40 53 25 54 / 0 0 0 0
Marfa 44 55 28 55 / 0 0 10 0
Midland Intl Airport 46 56 31 55 / 0 0 0 0
Odessa 46 56 30 55 / 0 0 0 0
Wink 45 59 29 57 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 1 AM MST Sunday for Guadalupe Mountains
of Eddy County.
TX...High Wind Warning until 1 AM MST Sunday for Guadalupe Mountains.
&&
29/99/Hazardous weather outlook, Nov 24, 1:20 AM MST, 19 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
220 AM CST Sat Nov 24 2018
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-250830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
220 AM CST Sat Nov 24 2018 /120 AM MST Sat Nov 24 2018/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect for the Guadalupe Mountains from
late this morning through tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland
High Wind, Guadalupe Mountains of Eddy County
- When
- November 24, 9:00 PM MST to November 25, 3:00 AM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in North Carolina, November 24, 2018EF2 · 5 events
- Winter Weather in Virginia, November 24, 201819 events
- Blizzard and Winter Weather in Nebraska, November 24 to 25, 201819 events
- High Wind in Colorado, November 24 to 25, 201865 kt wind · 15 events
- Winter Weather in North Carolina, November 24, 201814 events
- Flooding in Maryland, November 24 to 25, 201814 events
- Winter Storm and Winter Weather in West Virginia, November 24, 201811 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 24, 201810 events
- Flooding in Virginia, November 24 to 25, 201810 events
- Ice Storm in North Carolina, November 24, 20189 events
- Winter Storm and Winter Weather in Maryland, November 24, 20184 events
- Heavy Snow in Nevada, November 24 to 25, 20183 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787930.